Labeling mixup leads to Qualitest recall of hydrocodone/acetaminophen tablets

July 6, 2011

From Drug Topics staff reports Generic manufacturer Qualitest recently recalled several lots of drugs, including hydrocodone bitartrate and acetaminophen tablets, because of a labeling mixup.

Generic manufacturer Qualitest recently recalled several lots of drugs, including hydrocodone bitartrate and acetaminophen tablets, because of a labeling mixup.

The nationwide recall applies to several lots of butalbital, acetaminophen, and caffeine tablets, in 50-mg, 325-mg, and 40-mg doses. The recall also applies to hydrocodone bitartrate and acetaminophen tablets in 7.5-mg and 500-mg packages.

An individual 500-count bottle of butalbital, acetaminophen, and caffeine tablets was found incorrectly labeled as hydrocodone bitartrate and acetaminophen tablets.

“Because the bottles may contain incorrect labels, patients may unintentionally take butalbital and caffeine instead of hydrocodone. Unintentional administration of butalbital could result in symptoms such as sedation, lightheadedness, dizziness, and nausea,” a statement from Qualitest warned.

The lots were distributed to wholesale and retail pharmacies nationwide between November 13, 2009, and April 9, 2010.

No injuries have been reported to date. For information, call Qualitest at 800-444-4011.